Three years ago, at the age of 16, I started lexapro for a short duration of 3 months for moderate OCD. Pre- medication use, I was a completely normal, healthy, happy teenager who never had any prior mood or anxiety disorders besides the OCD. As soon as I started the medication, I experienced worsening OCD, developed a SEVRE depression and general anxiety, suicidal thoughts, anhedonia, sexual dysfunction, impulsivity, increased agitation, as well as countless other emotional and physical side effects. After discontinuation of the medication, these symptoms did not subside. Desperate for relief, I thought maybe trying another antidepressant would cancel out these side effects. I went on anafranil. I improved almost immediately upon using the anafranil and stayed on it for 1 month. My symptoms improved by 50 percent. Foolishly, I prematurely quit the medication. I went back on it for 2 months but this time with no improvement. The only side effects i suffered from anafranil were worsening sexual dysfunction and dry mouth. Both immediately subsided after discontinuation.
Some months later, I tried anafranil again, hoping it would work like it initially. The first pill I took made me sick and I was in bed for 2 days. When i returned to normal, the side effects did dissipate this time. I am now left with a permanent dry mouth and worsening PSSD after taking that one pill. How is that possible?
So here is a summary of my symptoms: Moderate PSSD (I am only 19 years old and can achieve orgasm only with intense effort, but experience no pleasure and have genital numbness), emotional anhedonia, depression, anxiety, and a feeling that I am completely emotionally disconnected from people.
Over the months, I have tried other TCAs, St. John's Wort, tianeptine, and even had a series of 3 ketamine infusions performed by an anesthesiologist. I also eat healthy, avoid drugs and alcohol, and work out frequently. I also am doing intensive CBT and exposure therapy in an outpatient treatment program. Nothing has helped. It has been over a year since I have tried any medications and have not seen any improvement in any of my symptoms whatsoever. Anafranil initially helped but it seems like I am resistant to it now, along with everything else. Is there anything I can do to make the anafranil work again? Or do I just have to wait this out long term to see improvement? I don't know how much longer I can go on like this. Any input is appreciated. Thanks.